MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON CONTOUR W/ BLUE RELOAD; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON CONTOUR W/ BLUE RELOAD; STAPLE, IMPLANTABLE
Catalog Number GCS40B
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 9/5/2024.D4: batch #849c25.B3: only event year known: 2024.Investigation summary: the product was returned for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that the gcs40b device was received with the pushrod bent and with a cartridge reload present.The reload was received void of staples, with the washer partially cut and with the knife recess below the reload deck.In addition, the returned reload was noted to have the cap partially detached.The retaining pin was not connected to the coupler and pushrod.No functional test could be performed due the condition of the device.The damaged pushrod was a result of cartridge was not properly aligned inside the anvil head of the stapler device during the closing of the stapler device with automatic retaining pin advancement and the stapler device was still able to latch closed.The reload was not properly loaded in the device, as the retaining pin was not connected to the coupler and pushrod.These facts indicate that the reload was removed and reinserted incorrectly and/or incompletely after the retainer was removed.It should be noted that if the reload is removed from the device, whether the reload is spent or not, and if the staple retainer has already been removed from the reload, the reload cannot be reloaded into the device.Please reference the instructions for use for the complete guide loading and reloading the instrument.Please reference the instruction for use for more information.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 849c25, and no non-conformances were identified.A manufacturing record evaluation was performed for the finished device gcs40b lot number c9dp36 and no non-conformances were identified.
 
Event or Problem Description
It was reported that during an unknown procedure, the pin became locked during firing and became unusable due to pin being unable to be released.Case was completed.No patient harm reported.

Brand Name
ECHELON CONTOUR W/ BLUE RELOAD
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key20152199
Report Number3005075853-2024-06586
Device Sequence Number4248095
Product Code GDW
UDI-Device Identifier10705036027515
UDI-Public(01)10705036027515(17)270131(10)849C25
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K200420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberGCS40B
Device Lot Number849C25
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/20/2024
Initial Report FDA Received Date09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown